MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.A 12mm x 2.50mm nc quantum apex was used during a percutaneous coronary intervention procedure.The nc quantum apex was advanced over an unknown guidewire.During removal, it was noted that it was not possible to withdraw the balloon without the wire.The devices were stuck together.The procedure was completed with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.An unknown guidewire was with the device.There were numerous kinks.There was a complete separation at 3mm distal of the exit notch.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The proximal portion of the device was stuck on a guidewire.The inner shaft between the marker bands was buckled down.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10078707
Report Number2134265-2020-06639
Device Sequence Number2823384
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0024783756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1